Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 16, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 15, 2016, 11:55 AM CST for Monroe County, Mississippi. It took effect at Feb 16, 2016, 12:45 AM CST. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 15, 2016, 11:55 AM CST (17:55 UTC)
- In effect from
- Feb 16, 2016, 12:45 AM CST
- Expired
- Feb 17, 2016, 2:30 AM CST
- In force
- 26 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 24 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River near Amory (AMYM6). The gauge peaked at 16.63 ft at Feb 16, 2016, 1:00 AM CST.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
664
WGUS44 KMEG 151755
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 AM CST MON FEB 15 2016
The National Weather Service has issued a Flood Warning for the
Tombigbee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued later today or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-161755-
/O.NEW.KMEG.FL.W.0016.160216T0645Z-160217T0830Z/
/AMYM6.1.ER.160216T0645Z.160216T1800Z.160217T0230Z.NO/
1155 AM CST MON FEB 15 2016
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Tombigbee River near Amory
* from Tuesday February 16 until Tuesday February 16.
* At 11 AM Monday the stage was...11.5 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 21.5 feet Tuesday February 16.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by Tuesday February 16 and
continue to rise to near 21.5 feet by Tuesday February 16. The
river will fall below flood stage by Tuesday February 16.
At 22.0 feet, Low land near the river is flooded..
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$2 follow-up statements
456
WGUS84 KMEG 160251
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
850 PM CST MON FEB 15 2016
The Flood Warning continues for the Tombigbee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-170250-
/O.EXT.KMEG.FL.W.0014.160216T1020Z-160217T0645Z/
/BGBM6.1.ER.160216T1020Z.160216T1800Z.160217T0045Z.NO/
850 PM CST MON FEB 15 2016
The Flood Warning continues for
the Tombigbee River at Bigbee
* from Tuesday February 16 until Tuesday February 16.
* At 08 PM Monday the stage was 8.8 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 15.9 feet Tuesday February 16.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Tuesday February 16 and
continue to rise to near 15.9 feet by Tuesday February 16.The river
will fall below flood stage by Tuesday February 16.
* At 17.0 feet...Water is flowing over portions of Hood Road and
extensive agricultural flooding is occurring.
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC095-170140-
/O.EXT.KMEG.FL.W.0016.160216T1112Z-160217T0140Z/
/AMYM6.1.ER.160216T1112Z.160216T1800Z.160216T1940Z.NO/
850 PM CST MON FEB 15 2016
The Flood Warning continues for
the Tombigbee River near Amory
* from Tuesday February 16 until Tuesday February 16.
* At 08 PM Monday the stage was 14.2 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 20.5 feet Tuesday February 16.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by Tuesday February 16 and
continue to rise to near 20.5 feet by Tuesday February 16.The river
will fall below flood stage by Tuesday February 16.
* At 20.0 feet...Lowland flooding begins.
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$983
WGUS84 KMEG 161602
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1002 AM CST TUE FEB 16 2016
The Flood Warning is canceled for the Tombigbee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued later today or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-161632-
/O.CAN.KMEG.FL.W.0014.000000T0000Z-160217T0645Z/
/BGBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1002 AM CST TUE FEB 16 2016
Forecast information for
Tombigbee River at Bigbee
* At 09 AM Tuesday the stage was 8.2 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 8.3 feet Tuesday February 16.
* Flood stage is 14.0 feet.
* Forecast...The river will rise to near 8.6 feet Thursday February
18.
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC095-161632-
/O.CAN.KMEG.FL.W.0016.000000T0000Z-160217T0140Z/
/AMYM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1002 AM CST TUE FEB 16 2016
Forecast information for
Tombigbee River near Amory
* At 09 AM Tuesday the stage was 15.2 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 15.3 feet Tuesday February 16.
* Flood stage is 20.0 feet.
* Forecast...The river will rise to near 15.3 feet Tuesday February
16.
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 15, 10:45 AM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Feb 15, 10:45 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1045 AM CST MON FEB 15 2016
.DISCUSSION...
SURFACE ANALYSIS THIS MORNING PLACES A QUASI-STATIONARY BOUNDARY
FROM PORTIONS OF SOUTHWEST TENNESSEE BACK THROUGH NORTH
CENTRAL/CENTRAL MISSISSIPPI. RADAR TRENDS SHOW THE AXIS OF RAIN
HAS SHIFTED EAST A BIT OVER THE PAST COUPLE OF HOURS. WSR-88D
PRECIPITATION ESTIMATES HAVE BEEN AFFECTED BY BRIGHT BANDING FOR
THE LAST SEVERAL HOURS...RESULTING IN ERRONEOUSLY HIGH STORM TOTAL
PRECIPITATION ESTIMATES. AS OF 10 AM CST...TEMPERATURES ACROSS THE
MID SOUTH RANGE FROM THE 30S ALONG AND NORTH OF I-40 TO UPPER 40S
TO AROUND 50 DEGREES ACROSS PORTIONS OF NORTHEAST MISSISSIPPI.
LATEST SHORT TERM MODEL TRENDS SUGGEST BEST RAIN CHANCES WILL
GRADUALLY SHIFT EAST/SOUTHEAST THROUGHOUT THE REMAINDER OF THE
DAY. WILL MAKE SOME ADJUSTMENTS TO FORECAST TO MENTION A POTENTIAL
FOR SOME DRIZZLE NORTH OF THE SURFACE BOUNDARY ALONG WITH
FOG...ESPECIALLY TOWARDS THE MO/KY BORDER WHERE WINTRY
PRECIPITATION FELL YESTERDAY AND WINDS ARE LIGHT/NEARLY CALM.
CJC
&&
.PREV DISCUSSION... /ISSUED 519 AM CST MON FEB 15 2016/
DISCUSSION...
UPDATED FOR 12Z AVIATION DISCUSSION.
PREV DISCUSSION... /ISSUED 326 AM CST MON FEB 15 2016/
DISCUSSION...
SKIES ARE CLOUDY ACROSS MUCH OF THE FORECAST AREA EARLY THIS
MORNING WITH TEMPERATURES RANGING FROM THE LOWER 30S TO LOWER 50S.
RAIN IS CURRENTLY FALLING OVER PORTIONS OF EAST ARKANSAS...WEST
TENNESSEE AND NORTH MISSISSIPPI. A FEW LOCATIONS HAVE TEMPERATURES
BELOW FREEZING BUT HAVE NO PRECIPITATION AT THIS TIME SO HAVE
ALLOWED WINTER WEATHER ADVISORY TO EXPIRE AT 300 AM.
A WEAK COLD FRONT CURRENTLY EXTENDS ACROSS NORTH MISSISSIPPI
THROUGH EXTREME SOUTHERN ARKANSAS AND INTO NORTH CENTRAL TEXAS.
THIS FRONT WILL DROP SLOWLY SOUTH TODAY. LOW PRESSURE WILL MOVE
ALONG THE FRONT TODAY WHICH WILL PRODUCE MORE SHOWERS FOR MUCH OF
THE FORECAST AREA. TEMPERATURES WILL BE MAINLY BELOW NORMAL LEVELS
TODAY WITH HIGHS FROM THE MID 40S TO MID 50S. AS THE COLD FRONT
MOVES AWAY FROM THE FORECAST AREA TONIGHT RAIN WILL BE ENDING
DURING THE EVENING HOURS. THE AIR BEHIND THIS COLD FRONT IS NOT
PARTICULARLY COLD SO TEMPERATURES TONIGHT WILL BE CLOSE TO NORMAL
LEVELS WITH LOWS TUESDAY MORNING IN THE MID 30S TO LOWER 40S.
ANOTHER COLD FRONT WILL DROP THROUGH THE CENTRAL PLAINS AND INTO
THE FORECAST AREA ON TUESDAY. THIS WILL MEAN ANOTHER CHANCE OF
RAIN FOR THE REGION. BEFORE THE FRONT MOVES THROUGH TEMPERATURES
WILL WARM UP SOME WITH HIGHS FROM MID 50S TO LOWER 60S. THIS COLD
FRONT WILL BE OUT OF THE REGION TUESDAY NIGHT BRINGING AN END TO
THE RAIN. TEMPERATURES WILL BE A LITTLE COOLER BEHIND THE FRONT
FOR TUESDAY NIGHT AND WEDNESDAY BUT WILL REMAIN ABOVE NORMAL
LEVELS.
HIGH PRESSURE WILL BE IN CONTROL OF THE WEATHER FOR WEDNESDAY AND
THURSDAY BRINGING A PERIOD OF DRY WEATHER. TEMPERATURES WILL BE
ABOUT THE SAME ON WEDNESDAY AS THEY WILL BE TUESDAY WITH HIGHS
MAINLY IN THE 50S. MUCH WARMER AIR WILL MOVE INTO THE REGION FOR
THURSDAY WITH HIGHS MAINLY IN THE 60S.
MODELS ARE NOT IN AGREEMENT WITH THE TIMING OF THE NEXT COLD FRONT
WHICH SHOULD MAKE ITS WAY INTO THE REGION BY SATURDAY NIGHT. HAVE
GONE WITH A DRY FORECAST FOR FRIDAY THROUGH SATURDAY WITH A CHANCE
OF RAIN STARTING SATURDAY NIGHT. TEMPERATURES WILL REMAIN ABOVE
NORMAL DURING THIS PERIOD. ONCE THIS FRONT MOVES INTO THE REGION
IT IS EXPECTED TO STALL OUT SO THE THREAT OF RAIN WILL CONTINUE
INTO SUNDAY AS WELL.
ARS
&&
.AVIATION...
12Z TAFS
VARIED CONDITIONS AT EACH SITE WITH MVFR AT TUP AND LIFR AT JBR
AND MEM. EXPECTING IFR WEATHER TO MOVE INTO TUP THIS MORNING AS
RAIN BAND AND EMBEDDED THUNDERSTORMS SHIFTS SOUTHEAST. PLACED VCTS
IN AT MEM AND TUP. SIGNIFICANT IMPROVEMENTS NOT EXPECTED UNTIL THIS
AFTERNOON...WITH CIGS GOING VFR BY 16/00Z. QUESTIONS ARISE FOR
THE LATTER HALF OF THE PERIOD. STRATUS AND FOG MAY REFORM AND
SITES COULD SEE IFR/LIFR WEATHER AGAIN. BUT CONFIDENCE IS LOW SO
HEDGED WITH MVFR. NORTHEAST/NORTH WINDS AT JBR...MEM...AND MKL
WILL BACK NORTHWEST...WHILE SOUTHEAST WINDS AT TUP WILL VEER
NORTHWESTERLY BEFORE BECOMING LIGHT AND VARIABLE.
JAB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...DENSE FOG ADVISORY UNTIL 1 PM CST THIS AFTERNOON FOR CLAY-
RANDOLPH.
MO...DENSE FOG ADVISORY UNTIL 1 PM CST THIS AFTERNOON FOR DUNKLIN-
PEMISCOT.
MS...NONE.
TN...DENSE FOG ADVISORY UNTIL 1 PM CST THIS AFTERNOON FOR LAKE-OBION-
WEAKLEY.
&&Hazardous weather outlook, Feb 15, 10:24 AM CST, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1024 AM CST MON FEB 15 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161115- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1024 AM CST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY HAS BEEN ISSUED FOR PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND FAR NORTHWEST TENNESSEE AS VISIBILITIES AT OR BELOW ONE QUARTER MILE ARE EXPECTED THROUGH AT LEAST EARLY AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 7:54 PM CST | River Flood Warning | MEG | Monroe | 52 hr |
| Feb 15, 5:55 AM CST | Flash Flood Warning | MEG | Alcorn, Benton, Marshall, Tippah | 3 hr |
| Feb 15, 5:56 AM CST | Flash Flood Warning | MEG | Alcorn, Benton, Marshall, Tippah | 3 hr |
| Feb 15, 5:59 AM CST | Flash Flood Warning | MEG | DeSoto, Marshall, Tate, Tunica | 3 hr |
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.